Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taken Cipro for sinus infection. Chest tightness, breathlessness. Due to spreading infection?

I saw my MD on Thursday for a sinus infection . He put me on Cipro. Since last Tuesday, I have not slept because when I lay down, I cough all night, even with every type of medication from Mucinex to Delsym to Tessalon. Now, this morning, my sinus cavities are clear, but I my chest is so tight, I am having trouble catching my breath just walking down the hall. Could this infection have spread and do I need a different type of antibiotic to beat it? I do have minor allergy induced asthma but this feels much much worse than that. My Pro Air inhaler does not help this.
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for your query
Welcome to HCM
As you have had sinusitis—inflammation—red swollen sinuses
Acute sinusitis last longer and causes more symptoms than simple cold
It seems that your infection extend to upper respiratory tract.
Another antibiotic saline/steroid nasal spray, oral steroid ,decongestant, steam inhalations are treatment option your doctor may prescribed you accordingly
General precautions for prevention are—
1-keep your nose as moist as possible by frequent nasal spray
2-avoid very dry indoor environment and use humidifier
3-avoid contact/exposure to irritant or allergen like smoke
4-avoid flying when you have blocked sinuses
5- avoid swimming/diving when you have blocked sinuses
Take care
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Yes, from your description, it appears that you have developed bronchospasm (exacerbation of asthma) from a likely infection.
You have to see your MD to get evaluated for spasm and chest infection.
Do you have fever, swelling over ankle/ feet?
Do you cough out any sputum?
If your inhaler is not helping you , because you are too breathless, you may need to go to the ER and get nebulized.

On evaluation the doctor may suggest another antibiotic if felt appropriate.
I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries. May I request you to rate your experience here before you close.
Thank you and Good luck!
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor